Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 399, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2006, 7:00 PM EDT for Jackson County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 7:00 PM EDT (23:00 UTC)
- Expired
- Aug 5, 2006, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:15 PM EDT | TSTM WND DMG | Jefferson, GA | SEVERAL REPORTS OF TREES DOWN ACROSS THE COUNTY IN SIX DIFFERENT LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 052301
SVRFFC
GAC157-052330-
/O.NEW.KFFC.SV.W.0399.060805T2300Z-060805T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 730 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
COMMERCE...MOVING WEST AT 15 MPH. THERE IS ANOTHER STORM LOCATED
NEAR ARCADE...ALSO MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARCADE...JEFFERSON AND MAYSVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3404 8340 3408 8337 3420 8338 3429 8365
3411 8381 3401 8352
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:30 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 5, 6:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT AUG 5 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY JUST SOUTH OF ATLANTA TO ATHENS APPEARS TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON. WITH STRONG HEATING...AIRMASS HAS BECOME UNSTABLE ENOUGH TO TRIGGER SCATTERED THUNDERSTORMS THROUGH THE EVENING WITH ISOLATED POSSIBLY SEVERE. HAVE LEFT 20 TO 30 PERCENT POPS ACROSS THE AREA THROUGH MIDNIGHT...WITH ONLY A SLIGHT CHANCE AFTER MIDNIGHT. UPPER RIDGE BUILDS OVER THE SOUTHEAST THROUGH MONDAY AS LOW PRESSURE IN CENTRAL GULF MOVES WESTWARD. NO SIGNIFICANT CHANGE IN AIR MASS SUNDAY AND MONDAY AND A MOSTLY DIURNAL PATTERN SEEMS OKAY. TEMPERATURES SHOULD BE NOT QUITE AS HOT WITH A GENERAL EAST TO SOUTHEAST FLOW ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) TROUGH DEEPENING INTO THE NORTHEAST STATES SHOULD PUT THE FORECAST AREA IN A NORTHWEST FLOW ALOFT THROUGH THE LONG TERM. A COLD FRONT GETS PUSHED CLOSE TO THE STATE BY MID WEEK...BUT NOT SURE IT WILL ACTUALLY SINK INTO NORTH GEORGIA. SO...NO BIG CHANGE IN THE EXTENDED AND HAVE CONTINUED CHANCE POPS FOR THE AFTERNOONS AND SLIGHT CHANCE FOR THE EVENINGS. && .AVIATION... TSRA ACROSS ATL METRO AIRPORTS SHOULD CONTINUE TO MOVE NW AWAY FROM KATL. WINDS WILL BE HIGHLY VARIABLE IN THE SHORT TERM BUT SHOULD COME BACK TO EAST AT 4-8KTS OR PERHAPS LIGHT AND VARIABLE BETWEEN 00Z-02Z. WILL CONTINUE VCTS THROUGH AT LEAST 03Z TONIGHT EXCEPT FOR CENTRAL GA AIRPORTS (KMCN/KCSG) WHERE CHC OF CONVECTION SHOULD BE NEGLIGABLE. MVFR FOG/HAZE AGAIN POSSIBLE AROUND SUNRISE AT KAHN... PERHAPS AT OTHER AIRPORTS WHERE HEAVIER RAIN OCCURRED. KATL SHOULD BE FINE. SFC TROUGH SHOULD SINK A LITTLE FURTHER SOUTH TONIGHT AND SUNDAY. BY 14Z SUN...E OR SE WINDS EXPECTED ACROSS THE AREA. ISOLD-SCT TSRA AGAIN SHOULD DEVELOP AFT 20Z. WILL START VCTS AT 18Z SUN AND TEMPO 3SM TSRA AT 20Z. COVERAGE MAY BE LOWER ACROSS CENTRAL GA AGAIN...ESP AT KCSG SO MAY DROP TEMPO FOR KCSG. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 91 74 92 / 20 40 20 30 ATHENS 73 90 71 95 / 30 40 20 30 GAINESVILLE 73 89 72 91 / 30 40 20 40 ROME 72 94 72 94 / 20 40 20 40 COLUMBUS 74 96 76 95 / 20 30 20 30 MACON 72 95 73 95 / 20 40 20 30 PEACHTREE CITY 70 92 70 91 / 20 40 20 30 CARTERSVILLE 71 92 71 92 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING FROM THE CAROLINAS INTO NORTH CENTRAL PORTIONS OF GEORGIA AND ALABAMA WILL MEANDER ACROSS THIS AREA THROUGH TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... A FRONTAL BOUNDARY MEANDERING ACROSS NORTH GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE AIRMASS ESPECIALLY SOUTH OF THIS BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES RANGING FROM -2 TO -4. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS ALONG WITH HEAVY RAIN. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 5, 6:00 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT SAT AUG 5 2006 GAZ038-052230- 600 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN OGLETHORPE COUNTY UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF ARNOLDSVILLE TO 11 MILES EAST OF STEPHENS. THE LINE OF THUNDERSTORMS WAS MOVING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS OGLETHORPE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STEPHENS...MAXEYS...SANDY CROSS... LEXINGTON...CRAWFORD AND ARNOLDSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 6:04 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 PM EDT SAT AUG 5 2006 GAZ071-052230- 604 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN NORTH MONROE COUNTY UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLOUNT...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MONROE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLOUNT AND HIGH FALLS STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 6:25 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT SAT AUG 5 2006 GAZ036-037-052300- 625 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN EASTERN OCONEE AND CLARKE COUNTIES UNTIL 700 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ATHENS TO WATKINSVILLE...MOVING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE WEST ACROSS EASTERN OCONEE AND CLARKE COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WINTERVILLE... WHITEHALL ...GAINES SCHOOL...WATKINSVILLE...ATHENS AND EASTVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 6:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 PM EDT SAT AUG 5 2006 GAZ020-021-052300- 628 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHEROKEE AND BARTOW COUNTIES UNTIL 700 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN STATE PARK TO 5 MILES EAST OF WOODSTOCK...MOVING NORTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CHEROKEE AND BARTOW COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODSTOCK...RED TOP MOUNTAIN STATE PARK...LEBANON...EMERSON...CHEROKEE...HOLLY SPRINGS... CANTON...BUFFINGTON...WHITE...WALESKA...PINE LOG AND BALL GROUND. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 6:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 643 PM EDT SAT AUG 5 2006 GAZ061-052315- 643 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HANCOCK COUNTY UNTIL 715 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEVEREUX...MOVING NORTHWEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HANCOCK COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEVEREUX. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 6:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 PM EDT SAT AUG 5 2006 GAZ022-033>035-037-047-052330- 647 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALTON... BARROW...GWINNETT...FORSYTH AND FULTON COUNTIES UNTIL 730 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ALPHARETTA TO MONROE...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WALTON...OCONEE...BARROW...GWINNETT...FORSYTH AND FULTON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PANNELL...MONROE...LOGANVILLE...LAWRENCEVILLE... GRAYSON...DULUTH...BETWEEN...ALPHARETTA...SUWANEE...GOOD HOPE...BOLD SPRINGS...MOUNT VERNON...DACULA...CAMPTON AND SUGAR HILL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:57 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 33 min |
| Aug 4, 11:54 PM EDT | Flash Flood Warning | FFC | Webster | 3 hr |
| Aug 5, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 32 min |
| Aug 5, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 5, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 36 min |
| Aug 5, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Aug 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
| Aug 5, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 27 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 34 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 34 min |
| Aug 5, 6:32 PM EDT | Flash Flood Warning | FFC | Oglethorpe | 3 hr |
| Aug 5, 7:38 PM EDT | Flash Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 5, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.